Feeling sore on hydroxychloroquine - Vasculitis UK

Vasculitis UK

6,720 members5,880 posts

Feeling sore on hydroxychloroquine

phoebe-18
phoebe-18

Hello,

I’ve been on a reduced dose of hydroxy for urticarial vasculitis for a couple of months and am working up to a full dose.

However I’ve started to feel really sore under the skin and have a throbbing head and a sore stomach. It just generally doesn’t make me feel good and a bit tired.

Has anyone else experienced this? Will it pass or might it be a sign that the drug isn’t right for me?

Many thanks for any advice x

4 Replies
oldestnewest

In September 2017, I was on Plaquenil (hydroxychloroquine) for a month (I think it was a month), and I simply felt awful. I just couldn’t tolerate it. Sorry for your troubles.

phoebe-18
phoebe-18 in reply to Canygirl61

Thanks so much for your reply. Did you try any other meds? My rheumatologist has suggested dapsone as a back up.

Canygirl61
Canygirl61 in reply to phoebe-18

I’m “complicated,” but then aren’t we all. My diagnosis is probable Wegeners (GPA), which is presenting atypically. Because I’m having neurological symptoms my Rheumatologist says prednisone and Plaquenil aren’t going to be effective. He has ordered Rituxan infusions, which I will begin, once all is cleared with my insurance (I’m in the US) and scheduled at the hospital.

Hi, I was put on it over 15 years ago and it didn't do anything and I couldn't tell if I was having a side effect as I was in blown UV. But about 5 years ago I was put on it again as I couldn't handle Mychophenolate any longer. Interestingly I am now on remission with both skin hives and joint swelling (for nearly 2 years now). I have all sorts of symptoms that I put up with on a daily basis (as we all do) but I am keeping up with Hydroxy as I understand it is one of the mildest drug with least amount of side effect for HUV. So I think it is about which of less evil one has to opt for. I used to have this sensation of being beaten all over (sore skin as you say) a few years ago and it has now more less gone. But I still get prickly sensation from time to time (as though someone is stabbing a needle into my skin - a nerve system it must be). So it seems to affect people in different ways. I have very little energy in general and it is very hard to know if it is due to drug or vasculitis or both...drugs are simply there to minimise and reduce certain symptoms. I have reduced prednisolone from 10mg down to 1 mg daily over 5 years. I have never heard that they are not compatible (as Candygirl has been told) so all specialists have different opinions clearly.

Our body and condition change over the year, especially for women as hormone balance changes. Medicine is all about how cleverly and wisely your specialist will apply to your individual case at the right timing. So it takes a lot of time and patience and luck of having the right doctor!! Hope that helps.

You may also like...